MAUDE Adverse Event Report: ABBOTT IRELAND DIAGNOSTICS DIVISION ALINITY S HBSAG REAGENT KIT; ANTIBODY TO HEPATITIS B SURFACE ANTIGEN (MOUSE MONOCLONAL IGG AND IGM)

ABBOTT IRELAND DIAGNOSTICS DIVISION ALINITY S HBSAG REAGENT KIT; ANTIBODY TO HEPATITIS B SURFACE ANTIGEN (MOUSE MONOCLONAL IGG AND IGM)
Catalog Number 06P02-60
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complete information for section a1 patient identifier: sid's (b)(6).An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed false repeat reactive hbsag the alinity s processing module for 6 cadaveric samples that are red in appearance.The results did not match the patient¿s history.There was no confirmatory testing performed.The tissues were discarded.The following data was provided: tested on (b)(6) 2024 hbsag (b)(6) results = 8.22 7.78/8.00 nat testing not performed tissue was discarded.Tested on (b)(6) 2024 hbsag (b)(6) results = 5.98 6.10/6.18 nat testing not performed tissue was discarded.Tested on (b)(6) 2024 hbsag (b)(6) (from same sample as (b)(6)) results = 4.82 4.26/4.56 nat testing not performed tissue was discarded.Tested on (b)(6) 2024 hbsag (b)(6) results = 2.35 2.07/2.23 nat testing not performed tissue was discarded.Tested on (b)(6) 2024 hbsag (b)(6) results = 1.73 1.46/1.59 nat testing not performed tissue was discarded.Tested on (b)(6) 2024 hbsag (b)(6) results= 4.63 4.40/4.52 nat testing not performed tissue was discarded.Tested on (b)(6) 2024 hbsag (b)(6)(s) results = 1.2 1.62/1.68 nat testing not performed tissue was discarded.No impact to patient management was reported.
 
Event or Problem Description
The customer observed false repeat reactive hbsag the alinity s processing module for 6 cadaveric samples that are red in appearance.The results did not match the patient¿s history.There was no confirmatory testing performed.The tissues were discarded.The following data was provided: tested on (b)(6)2024 hbsag sid (b)(6) , results = 8.22 7.78/8.00 nat testing not performed tissue was discarded.Tested on (b)(6) 2024 hbsag sid (b)(6) ,results = 5.98 6.10/6.18 nat testing not performed tissue was discarded.Tested on (b)(6) 2024 hbsag sid(b)(6) ,(from same sample as sid (b)(6) , results = 4.82 4.26/4.56 nat testing not performed tissue was discarded.Tested on (b)(6) 2024 hbsag sid (b)(6) , results = 2.35 2.07/2.23 nat testing not performed tissue was discarded.Tested on (b)(6) 2024 hbsag sid (b)(6) , results = 1.73 1.46/1.59 nat testing not performed tissue was discarded.Tested on (b)(6) 2024 hbsag sid (b)(6), results= 4.63 4.40/4.52 nat testing not performed tissue was discarded.Tested on (b)(6) 2024 hbsag sid (b)(6),(s) results = 1.2 1.62/1.68 nat testing not performed tissue was discarded.No impact to patient management was reported.
 
Additional Manufacturer Narrative
The complaint investigation for false reactive alinity s hbsag results included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, device history record review, and field data review.Return testing was not performed as returns were not available.Data and information provided by the customer were reviewed and support the complaint issue without indication for any additional issue.Evaluation of complaint data for the product and lot 54640fn00 did not identify an increase in complaint activity for the complaint issue.Trending review did not identify any trends for the issue for the product.Device history record review did not identify any non-conformance's or deviations with lot 54640fn00 and the complaint issue.Labeling was reviewed and adequately addresses the issue under review.A review of field data for alinity s hbsag was performed.Overall reactive rates of lot 54640fn00 at gift of hope (usa), applicable peer sites and across a whole blood and plasma screening monitoring group were collected and assessed.Across the whole blood and plasma monitoring group the performance of lot 54640fn00 is within product requirements and comparable to other lots analyzed in the comparison.At gift of hope (usa) the specificity performance of lot 54640fn00 is within package insert representative data for cadaveric specimens.Further evaluation of false reactive results associated with cadaveric testing on the alinity s system was previously completed.This review determined that donor demographics (older age) and comorbidities, as well as sample integrity were identified as contributing factors for the false reactive results.Customer education to highlight the importance of pre-analytics to optimize sample integrity were carried out.Based on the investigation alinity s hbsag reagent lot 54640fn00 is performing as intended, no systemic issue or deficiency of the alinity s hbsag reagent was identified.

Brand Name
ALINITY S HBSAG REAGENT KIT
Common Device Name
ANTIBODY TO HEPATITIS B SURFACE ANTIGEN (MOUSE MONOCLONAL IGG AND IGM)
Manufacturer (Section D)
ABBOTT IRELAND DIAGNOSTICS DIVISION
finisklin business park
sligo F91VY 44
EI  F91VY44
Manufacturer (Section G)
ABBOTT IRELAND DIAGNOSTICS DIVISION
finisklin business park
sligo F91VY 44
EI   F91VY44
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key19312387
Report Number3008344661-2024-00057
Device Sequence Number14225083
Product Code QHM
UDI-Device Identifier00380740136819
UDI-Public(01)00380740136819(17)240723(10)54640FN00
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
BL 125674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2024
Device Catalogue Number06P02-60
Device Lot Number54640FN00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer06/28/2024
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY S SYSTEM, 06P16-01, (B)(6); ALNTY S SYSTEM, 06P16-01, (B)(6)
Patient SexUnknown